|Bi Polar, Low testosterone acute HIV stage
Aug 31, 2005
Dear Dr Horwarth
I have mixed affective bipolar disorder and am in the early stages of acute HIV infection. I havent had a manic period for some time, stabilised by lamotrogine but had a major depression early this year. My testoserone levels are very low and I have been put on sustanon 250mg every two weeks. Could this pre-empt a manic stage? Or could the sustanon help my low mood as well?
| Response from Dr. Horwath
Testtosterone replacement treatment should not have an effect on your likelihood of having a manic episode. Testosterone replacement in men with HIV and depression has been shown to be effective in treating the symptoms of depression (fatigue, low energy, etc.).
If you had an episode of depression while on lamotrigine, then you should speak to your psychiatrist about checking the lamotrigine level. It may be that your dose was too low.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.